Flash Flood, Johnson
- When
- March 9, 3:00 PM CST to 5:00 PM CST
- Where
- Johnson County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -88.383
Several inches of water covered a section of U.S. Route 45 South.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 9, 3:00 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CST THU MAR 9 2006 .DISCUSSION... BIGGEST CHALLENGES WITH THIS PACKAGE ARE WITH CONCERNS FOR MORE FLOODING RAINS AND SEVERE WEATHER OVER THE WEEKEND AND INTO MONDAY. STILL LOOKS AS THOUGH FRIDAY WILL BE A DRY DAY. HOWEVER..RESPITE COULD BE QUITE BRIEF AS ANOTHER WARM FRONT SHOULD DEVELOP SOUTH OF THE REGION FRIDAY EVENING...AND THEN MOVES RAPIDLY NORTH ACROSS THE AREA LATE FRIDAY NIGHT AND SAT MORNING. THIS FEATURE IN CONJUNCTION WITH SOUTHERLY H85 JET NOSING ACROSS IT COULD LEAD TO A RAPID REDEVELOPMENT OF SHOWERS AND ISOLATED STORMS LATE FRIDAY NIGHT/SAT MORNING. DO NOT THINKS THIS WILL BE AN OVERWHELMING EVENT AT THIS TIME...WITH MOST QPF AMOUNTS EXPECTED TO BE 1/4 TO 1/2 INCH...MAINLY ALONG/EAST OF THE WABASH AND OHIO RVR VALLEYS. THEN...ANOTHER SURFACE FRONT SHOULD APPROACH FROM THE WEST SATURDAY NIGHT AND PRODUCE ANOTHER ROUND OF POTENTIALLY HEAVY RAINS AND SCATTERED THUNDERSTORMS. QUITE STRONG WIND FLOW ALOFT AND GFS FORECAST LIS IN THE -2 TO -4 CATEGORY LATE SAT/SAT NIGHT COULD LEAD TO ANOTHER ROUND OF SEVERE STORMS TO GO ALONG WITH THE HEAVY RAIN POTENTIAL. DIFFICULT TO PINPOINT THE AXIS OF THE HEAVY RAINS...BUT RIGHT NOW THE BEST GUESS AS OF NOW WOULD BE THE NW HALF OF THE FORECAST AREA SAT EVENING/NIGHT...AND THE SE HALF SUN MORNING. IF THAT WERE NOT ENOUGH...THE MAIN UPPER LOW TO OUR WEST WILL FINALLY BEGIN TO MOVE EAST SUNDAY NIGHT INTO MONDAY. THIS WILL SPAWN ANOTHER STRONG SURFACE LOW OUT TO OUR WEST IN THE PLAINS SUNDAY AFTERNOON. THIS POTENT UPPER LOW AND ASSOCIATED SFC LOW WILL TRACK NE INTO THE UPPER MIDWEST/IA REGION BY MON MORNING. THIS SCENARIO...COMBINED WITH LOADS OF LOW LEVEL MOISTURE STREAMING NORTH FROM THE GULF OF MEXICO...GFS FORECAST LIS 0 TO -4 AND VERY STRONG WIND FIELDS WILL RESULT IN ANOTHER CHC OF HEAVY RAINS AND SVR STORMS LATER SUNDAY INTO EARLY MONDAY. ALREADY HAVE RECEIVED NUMEROUS REPORTS OF RAINFALL AMOUNTS DURING THE PAST 24 HRS OF 3 TO 6 INCHES...ESP ALONG AND NW OF THE OHIO RVR. MANY SMALL RIVERS ACROSS THE REGION ARE NOW FORECAST TO REACH FLOOD STAGE...WITHOUT ADDITIONAL RAINFALL. THUS...THE HEAVY RAIN POTENTIAL OVER THE WEEKEND INTO MONDAY WILL NEED TO BE MONITORED CLOSELY. IT IS CONCEIVABLE WITH THIS PATTERN SET UP THAT ANOTHER 2-4 INCHES MAY FALL IN SOME LOCATIONS... WITH LOCALLY HIGHER AMOUNTS. AT THE VERY LEAST...THIS WOULD AGGRAVATE ANY ONGOING FLOODING OVER THE REGION. WILL ISSUE ESF PRODUCT (HYDROLOGICAL OUTLOOK) TO ASSESS THE FLOODING POTENTIAL. LOOKS AS THOUGH THINGS WILL FINALLY DRY OUT BEHIND THE MONDAY SYSTEM...AS UPPER FLOW FINALLY SWITCHES AROUND TO A MORE WNW DIRECTION. AS FAR AS TEMPS ARE CONCERNED...LOOK FOR CONTINUATION OF WELL ABOVE NORMAL TEMPS...DAY AND NIGHT...UNTIL THE FRONTAL PASSAGE ON MONDAY. MANY AREAS WILL REACH THE 70S SAT/SUN...AND WOULD NOT BE SURPRISED TO SEE 80 IF THE SUN HAPPENS TO POP OUT FOR A FEW HOURS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...FLOOD WATCH IN EFFECT UNTIL 8 PM CDT FOR WABASH...EDWARDS... WHITE...AND GALLATIN COUNTIES. IN...FLOOD WATCH IN EFFECT UNTIL 8 PM FOR GIBSON...POSEY... VANDERBURGH...AND PIKE COUNTIES. && MEFFERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 417 AM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-101100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 417 AM CST THU MAR 9 2006 ...RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE AREA TODAY AND EARLY TONIGHT. THE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES...ESPECIALLY FROM MIDDAY THROUGH EARLY EVENING. ADDITIONALLY...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THROUGH THIS EVENING. LOCALLY HEAVY RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS ARE FORECAST TO TRACK ACROSS AREAS THAT HAVE ALREADY RECEIVED APPRECIABLE RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. VERY LITTLE CHANGE IS EXPECTED IN THE UPPER AIR WIND FLOW PATTERN. AS A RESULT...THERE WILL BE A CONTINUED CHANCE OF STRONG TO SEVERE THUNDERSTORMS THROUGH THE PERIOD. HEAVY RAINFALL WILL REMAIN A POSSIBILITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
203 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
03/09/2006 M59 MPH VANDERBURGH IN EMERGENCY MNGR
PEA SIZE HAIL AND TORRENTIAL RAINS REPORTED WITH WIND
GUSTS.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
204 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND GST 3 N EVANSVILLE 38.03N 87.54W
03/09/2006 E65 MPH VANDERBURGH IN NWS EMPLOYEE
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD EVANSVILLE 37.98N 87.54W
03/09/2006 VANDERBURGH IN PUBLIC
REPORTED NEAR INTERSECTION OF HIGHWAY 164 AND GREEN RIVER
ROAD.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD NEWBURGH 37.95N 87.40W
03/09/2006 WARRICK IN TRAINED SPOTTER
FLOODING REPORTED 1 MILE WEST OF SHARON SCHOOL.
&&
SMITTYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 233 PM CST THU MAR 9 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-092200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 233 PM CST THU MAR 9 2006 ..LARGE AREAS OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL PERSIST INTO THE AFTERNOON HOURS FOR LOCATIONS EAST OF INTERSTATE 57... A LARGE AREA OF SHOWERS AND THUNDERSTORMS...WITH AN EMBEDDED LINE OF STRONGER STORMS...PERSISTED OVER SOUTHWEST INDIANA AND WEST KENTUCKY. THE LINE EXTENDED FROM THE PIKE COUNTY INDIANA THROUGH OWENSBORO TO MURRAY KENTUCKY. THE LINE WAS MOVING EAST AT 25 TO 30 MPH...WHILE INDIVIDUAL CELLS WERE MOVING NORTHEAST AT 50 MPH. THIS LINE WILL MOVE ACROSS THE PENNYRILE AREA THROUGH 4 PM. MODERATE SHOWERS AND THUNDERSTORMS CAN EXPECTED IN THE LINES WAKE. ONLY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE EXPECTED WEST OF INTERSTATE 57. WIND DAMAGE AND FLOODING HAVE BEEN THE MAIN HAZARDS WITH THESE STORMS. HOWEVER HAIL HAS ALSO BEEN REPORTED WITH SOME OF THESE STORMS. IN ADDITION...WIND PROFILES AND SPOTTER REPORTS INDICATE THAT AN ISOLATED TORNADO WILL BE POSSIBLE WITH THE PASSAGE OF THIS LINE. A LARGE AREA OF MODERATE SHOWERS AND THUNDERSTORMS WILL FOLLOW IN THE LINES WAKE. THE TRAILING EDGE OF THE RAIN FALL WAS ALONG A LINE FROM POPLAR BLUFF TO EFFINGHAM. IN ADDITION TO WIND GUSTS IN EXCESS OF 40 TO 50 MPH...TORRENTIAL DOWN POURS OF RAIN WILL BE COMMON WITH THE THUNDERSTORMS. DRIVERS SHOULD EXERCISE CAUTION DUE TO RAPIDLY REDUCED VISIBILITY AND PONDING OF WATER ON AREA ROADWAYS. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD MARION 37.73N 88.94W
03/09/2006 WILLIAMSON IL EMERGENCY MNGR
PORTIONS OF HIGHWAY 13 CLOSED AND IMPASSABLE. SECTIONS OF
HIGHWAY 37 UNDER WATER AND NUMEROUS SECONDARY ROADS HAVE
STANDING WATER COVERING MOST OF THE ROAD.
&&
SMITTYThe Paducah radar (KPAH), 59 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 flash flood. Local standard time, as filed.
Several inches of water covered a section of U.S. Route 45 South.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494019.